Points and Pearls Digest | Sedative-Hypnotic Withdrawal
0
TOC Will Appear Here

Sedative-Hypnotic Drug Withdrawal Syndrome: Recognition and Treatment

6,457 views
Below is a free preview. Log in or subscribe for full access. Or, get a free sample article Emergency Department Management of Abnormal Uterine Bleeding in the Nonpregnant Patient:
Please provide a valid email address.

 

  • Sedative-hypnotic agents are the second most frequent drug class to cause an emergency department (ED) visit. This category includes benzodiazepines, barbiturates, baclofen, GHB (gamma-hydroxybutyric acid) and GBL (gamma-butyrolactone).
  • Cessation of sedative-hypnotic agents leads to decreased GABA-mediated inhibitory tone and increased NMDA-mediated excitatory tone. This results in autonomic stimulation (tachycardia, hypertension, hyperthermia, diaphoresis), tremors, hallucinations, and seizures.

To continue reading, please log in or purchase access.

To Read The Companion Article:
To Read The Companion Article:
To Read The Companion Article:
Already purchased this course?
Log in to read.
Purchase a subscription

Price: $449/year

140+ Credits!

Money-back Guarantee
Publication Information
Authors

Cynthia Santos, MD; Ruben E. Olmedo, MD

Publication Date

March 1, 2017

CME Expiration Date

April 1, 2020

Get Permission

Content You Might Be Interested In

Alcohol Withdrawal Syndrome: Improving Outcomes in the Emergency Department With Aggressive Management Strategies - Pharmacology EXTRA Supplement - (Pharmacology CME)

Toxic Alcohol Ingestion: Prompt Recognition and Management in the Emergency Department (Critical Care Topic and Pharmacology CME)

Get A Sample Issue Of Emergency Medicine Practice
Enter your email to get your copy today! Plus receive updates on EB Medicine every month.
Please provide a valid email address.